Alert archive / Florida / Special Marine Warnings in 2012
Special Marine Warning 65, NWS Miami, FL
NWS Miami, FL issued this special marine warning at May 9, 2012, 2:54 PM EDT. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2012, 2:54 PM EDT (18:54 UTC)
- Expired
- May 9, 2012, 3:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at May 9, 2:49 PM EDT, 5 minutes earlier.
Area forecast discussion, May 9, 2:49 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 249 PM EDT WED MAY 9 2012 ...A FEW STORMS POSSIBLE THIS AFTERNOON, A BETTER CHANCE THURSDAY... .DISCUSSION...SEA BREEZE BOUNDARIES AND INCREASING INSTABILITY HAVE RESULTED IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS. THE LATEST GUIDANCE SHOWS MUCH OF THIS ACTIVITY DISSIPATING BY 23Z. CONDITIONS ARE STILL FAVORABLE FOR A FEW STRONG THUNDERSTORMS. GUSTY WINDS AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY THREATS. ONCE THIS ACTIVITY DIMINISHES, THE LATE EVENING AND OVERNIGHT WILL BE MAINLY DRY. HOWEVER, AS A COLD FRONT PUSHES SOUTHEAST AND REACHES CENTRAL FLORIDA BY DAYBREAK, A FEW SHOWERS AND THUNDERSTORMS MAY DEVELOP OVER WESTERN PORTIONS OF THE LOCAL REGION LATE TONIGHT, WELL AFTER MIDNIGHT. ON THURSDAY, DAYTIME HEATING AND DESTABILIZATION IN ADVANCE OF THE FRONT COMBINED WITH BETTER UPPER LEVEL SUPPORT, HEIGHT FALLS, AND A MID LEVEL TROUGH WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. THE LATEST MODEL RUNS STILL SHOW THE VERTICAL SHEAR MAY BE ENHANCED AS THE EXIT REGION OF THE SUBTROPICAL JET MOVES EASTWARD. DAMAGING WINDS WILL BE THE PRIMARY HAZARD ALTHOUGH HAIL IS ALSO POSSIBLE, ESPECIALLY WITH TEMPS ALOFT COOLING SLIGHTLY. THE COLD FRONT AND ASSOCIATED UPPER TROUGH WILL EXIT THE LOCAL AREA THURSDAY NIGHT, BEFORE STALLING AND DISSIPATING OVER THE KEYS. AS HIGH PRESSURE BUILDS OVER THE WESTERN ATLANTIC, LOW LEVEL WINDS WILL QUICKLY SHIFT AND BECOME NORTHEAST SOMETIME FRIDAY MORNING. A MID LEVEL RIDGE WILL ATTEMPT TO BUILD ACROSS THE REGION BY EARLY SATURDAY AS THE SURFACE HIGH NUDGES A BIT CLOSER. WE ACCORDINGLY EXPECT MAINLY DRY CONDITIONS FRIDAY THROUGH SATURDAY, ALTHOUGH A FEW SHOWERS STILL CANNOT BE RULED OUT, ESPECIALLY OVER THE ATLANTIC WATERS AND EAST COAST. THE NEXT UPPER TROUGH AND FRONTAL BOUNDARY WILL MOVE INTO THE SOUTHEAST STATES BY EARLY MONDAY. AS WINDS VEER, ATMOSPHERIC MOISTURE WILL GRADUALLY INCREASE AND SURGE NORTHWARD. AT LEAST SLIGHT CHANCE POPS ARE WARRANTED REGION WIDE SUNDAY WITH GREATER POTENTIAL MONDAY INTO TUESDAY. AS THE LOW LEVEL FLOW BECOMES SOUTHWESTERLY IN RESPONSE TO A DEEP TROUGH OVER THE EASTERN SEABOARD, THE INGREDIENTS WILL BE IN PLACE FOR ACTIVE WEATHER AND POTENTIALLY MORE STRONG THUNDERSTORMS. IF MODEL TRENDS PERSIST, POPS WILL LIKELY BE RAISED FOR LATE MONDAY INTO TUESDAY. && .AVIATION...18Z ISSUANCE...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WERE DEVELOPING ACROSS THE INTERIOR AND MOVING TOWARDS THE EAST COAST TAF SITES. THE EAST COAST SEA BREEZE HAD MOVED THROUGH KMIA AND KFLL...BUT WAS STILL LOCATED ALONG THE COAST IN PALM BEACH COUNTY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AT THE EAST COAST TAF SITES THROUGH 22-00Z BEFORE ENDING. LIGHT SOUTHWEST FLOW IS EXPECTED OVERNIGHT...INCREASING DURING THE DAY ON WEDNESDAY. ANOTHER ACTIVE DAY IS FORECAST ON WEDNESDAY...BUT MOST OF THE ACTIVITY IS EXPECTED AFTER 18Z...SO DID NOT ADD VCTS TO THE TAF ATTM. && .MARINE...WINDS TO REMAIN GENERALLY 15 KNOTS OR LESS WITH SEAS UNDER 5 FEET THROUGH THURSDAY EVENING. EASTERLY FLOW WILL RESUME IN WAKE OF A FRONTAL PASSAGE ON FRIDAY MORNING WITH WINDS INCREASING LATE FRIDAY THROUGH SATURDAY. SEAS WILL ALSO BUILD DURING THIS PERIOD WITH INCREASING WIND WAVES. && .FIRE WEATHER...NO SIGNIFICANT CONCERNS AS RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL THRESHOLDS OVER THE NEXT FEW DAYS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 72 87 71 84 / 20 50 10 20 FORT LAUDERDALE 73 88 73 84 / 20 50 10 20 MIAMI 73 88 72 85 / 20 50 10 20 NAPLES 74 87 69 87 / 20 30 - 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...14/MJB AVIATION/RADAR...84/AK
Hazardous weather outlook, May 9, 4:00 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 400 AM EDT WED MAY 9 2012 AMZ610-630-FLZ063-066>075-168-172>174-100400- LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH- METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 400 AM EDT WED MAY 9 2012 ...A FEW STRONG THUNDERSTORMS POSSIBLE INTERIOR AND EAST COAST THIS AFTERNOON-EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE INTERIOR AND EAST COAST THIS AFTERNOON WITH ISOLATED THUNDERSTORMS POSSIBLE ALONG THE GULF COAST. A FEW STRONG THUNDERSTORMS ARE POSSIBLE INTERIOR AND EAST, CONTAINING FREQUENT LIGHTING STRIKES, GUSTY WINDS TO AROUND 50 MPH, SMALL HAIL AND HEAVY DOWNPOURS. WIND: STRONG WIND GUSTS TO AROUND 50 MPH WILL BE POSSIBLE IN THE STRONGEST THUNDERSTORMS. HAIL: SMALL HAIL WILL BE POSSIBLE IN THE STRONGEST THUNDERSTORMS. FLOODING: ISOLATED LOCALES COULD SEE A FEW INCHES OF RAIN OVER A SHORT DURATION WHICH COULD LEAD TO ISOLATED STREET FLOODING, ESPECIALLY IF THE HEAVY RAINS HIT AREAS WHICH RECEIVED HEAVY RAIN YESTERDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY, CONTAINING GUSTY WINDS, SMALL HAIL, AND LOCALLY HEAVY RAINFALL. WINDS ARE FORECAST TO BECOME NORTHEAST AND INCREASE THIS WEEKEND. THIS WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, May 9, 2:03 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
203 PM EDT WED MAY 9 2012
FLZ067-068-091845-
INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
203 PM EDT WED MAY 9 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL PALM BEACH COUNTY
* UNTIL 245 PM EDT
* AT 201 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF PARKLAND...AND MOVING EAST
AT 15 MPH.
* THE STORM WILL AFFECT...
MISSION BAY...
WHISPER WALK...
LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 50 MPH AND
OCCASIONAL LIGHTNING STRIKES. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
LAT...LON 2634 8025 2633 8029 2634 8044 2640 8047
2657 8027 2639 8009
TIME...MOT...LOC 1803Z 248DEG 13KT 2637 8034
AKThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 2:03 PM EDT | Special Weather Statement | MFL | Palm Beach | 42 min |
| May 9, 2:13 PM EDT | Special Marine Warning | MFL | 21 min | |
| May 9, 2:56 PM EDT | Special Marine Warning | MFL | 64 min | |
| May 9, 3:07 PM EDT | Special Weather Statement | MFL | Palm Beach | 38 min |
| May 9, 3:19 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| May 9, 3:33 PM EDT | Special Marine Warning | MFL | 57 min | |
| May 9, 3:45 PM EDT | Special Weather Statement | MFL | Martin | 45 min |
| May 9, 3:49 PM EDT | Special Weather Statement | MFL | Miami-Dade | 41 min |
| May 9, 3:54 PM EDT | Special Weather Statement | MFL | Martin | 36 min |
| May 9, 3:57 PM EDT | Special Marine Warning | MFL | 63 min | |
| May 9, 4:05 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 40 min |
| May 9, 4:35 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 115 min |
| May 9, 4:40 PM EDT | Special Marine Warning | MFL | 65 min | |
| May 9, 5:03 PM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| May 9, 5:11 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 54 min |
| May 9, 5:43 PM EDT | Special Marine Warning | MFL | 62 min | |
| May 9, 6:29 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
Nearby
Special Marine Warnings in Florida, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.